MAUDE Adverse Event Report: Stryker GmbH Gamma4 - Trochanteric Nail 170mm D11x170mm x 125deg; Rod, Fixation, Intramedullary And Accessories

Stryker GmbH Gamma4 - Trochanteric Nail 170mm D11x170mm x 125deg; Rod, Fixation, Intramedullary And Accessories
Catalog Number 81251170S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrections: please refer to sections d9 the device was returned and h6 (method, results codes).The reported event could be confirmed with the provided x-rays and returned devices; we can confirm that the set screw was not positioned deep enough to prevent lag screw from migration.The device inspection revealed the following: the visual inspection has shown the first contact of the set screw was not inside the groove of the lag screw rather it was at the edge of the groove, a similar impression could be seen at the tip of set screw as well.This indicates that the set screw was not placed deep enough.When set screw is unscrewed a quarter turn from here, it allows for quite a distance for medial migration.Hcp remarks on the provided x rays: the hcp noted that the fracture may not have been adequately reduced, which could have led to fracture collapse and instability.This instability may have caused increased movement between the lag screw and the nail, contributing to medial migration.The hcp also observed that the nail was initially locked with two screws, but a later x-ray showed that the proximal locking screw had been removed, leaving the construct fully dynamized.The reason and timing for removal of this screw are unknown.The hcp stated that if dynamization occurred before the migration event, it may have increased movement at the fracture site and contributed to the observed migration.Overall, the hcp considered several factors to be potentially involved and was unable to identify a single cause for the event.Based on the inspection findings and the hcp assessment, the event appears to be multifactorial.Possible contributing factors include incomplete engagement of the set screw, fracture instability due to inadequate reduction and subsequent fracture collapse, and increased construct mobility following dynamization.As multiple factors may have contributed to the event and key information regarding the clinical timeline is unavailable, a definitive root cause cannot be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The following information was reported: medial migrating of the lag screw withing gamma4 intermediate nail.

Brand Name
Gamma4 - Trochanteric Nail 170mm D11x170mm x 125deg
Common Device Name
Rod, Fixation, Intramedullary And Accessories
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker Trauma GmbH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25785150
Report Number0008031020-2026-00838
Device Sequence Number10722016
Product Code HSB
UDI-Device Identifier07613327478877
UDI-Public(01)07613327478877(11)251020(17)350930(10)K14FA1F
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81251170S
Device Lot NumberK14FA1F
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/16/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2026
Supplement Date Received by Manufacturer09/04/2026
Initial Report FDA Received Date07/10/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown